Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 26, 2018, 6:21 PM EDT for Okeechobee County, Florida. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2018, 6:21 PM EDT (22:21 UTC)
- Expired
- Jul 26, 2018, 6:30 PM EDT
- In force
- 9 min
- Issued by
- NWS Miami, FL
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 109 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 775 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
135
WWUS82 KMFL 262221
SPSMFL
Special Weather Statement
National Weather Service Miami FL
621 PM EDT THU JUL 26 2018
FLZ063-262230-
Glades FL-
621 PM EDT THU JUL 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GLADES COUNTY UNTIL
630 PM EDT...
* At 621 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Buckhead Ridge, moving
northeast at 5 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Buckhead Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2720 8094 2719 8091 2718 8091 2717 8090
2717 8088 2715 8087 2714 8087 2720 8083
2718 8080 2704 8098 2706 8103 2721 8107
2721 8094
TIME...MOT...LOC 2221Z 218DEG 6KT 2720 8095
$$
BAXTERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 26, 3:50 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 26, 3:50 PM EDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Miami FL 350 PM EDT Thu Jul 26 2018 .DISCUSSION... Scattered showers and thunderstorms have developed along the east and west coast sea breezes this afternoon. Most of the activity has been occurring across interior sections where the sea breezes have collided. These showers and thunderstorms will begin to diminish as the evening progresses. Low temperatures tonight will range from the mid 70s across the northwestern interior areas to near 80 across the east coast metro areas. Many areas will remain dry during the overnight hours, however, a slight chance of showers cannot be ruled out mainly across the east coast metro areas. The wind flow will turn towards a more southeasterly direction tonight and during the day on Friday. This will allow for a return to a more typical summertime pattern during the day with convection mainly sea breeze driven with scattered showers and storms each afternoon and evening. The greatest coverage of showers and thunderstorms on Friday will be during the afternoon and evening hours mainly across interior areas. Another Saharan dust layer (SAL) is working its way across the western Atlantic and the Caribbean. The latest computer model guidance continues to show some of this layer moving into the region over the upcoming weekend which would help to limit some of the convection across South Florida during this time frame, however, the concentrations of the dust would seem too low to have an impact. The SAL is something we will continue to monitor and if it will have any impacts to our weather pattern. With precipitable water values around climo and lingering moisture across the region, will leave pops right around normal for this time of year with the usual summertime pattern in place. Temperatures during the day will range right around 90 across the east coast metro areas to the lower 90s across the interior sections during the weekend and into early next week. && .MARINE... The wind flow across the Atlantic and Gulf coastal waters will shift more towards a southeasterly direction tonight and into Friday. Seas will generally be at 2 feet or less across the local waters throughout the end of the week into the upcoming weekend. Scattered showers and thunderstorms are possible each day. Winds and seas could be locally higher in any shower or thunderstorm. && .AVIATION... Showers and thunderstorms beginning to develop west of the east coast terminals and expected to progress eastward over the coming hours. Brief bouts of sub-VFR conditions possible. Convection should diminish late evening into the overnight. Convection will return again on Friday with some morning impacts possible along the east coast. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 78 91 78 90 / 30 50 40 50 Fort Lauderdale 80 90 79 89 / 40 50 40 50 Miami 79 90 78 88 / 30 50 40 50 Naples 78 92 77 91 / 10 50 50 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...Beach Hazards Statement until 10 PM EDT this evening for FLZ069. AM...None. GM...None. && DISCUSSION...55/CWC MARINE...55/CWC AVIATION...02/RAG
Hazardous weather outlook, Jul 26, 10:06 AM EDT, 8 hours 15 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1006 AM EDT Thu Jul 26 2018 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 270215- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1006 AM EDT Thu Jul 26 2018 ...ISOLATED STRONG THUNDERSTORMS WITH HEAVY RAIN THIS AFTERNOON... ...HEAT INDEX VALUES AROUND 105 DEGREES... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered thunderstorms are expected to develop midday and become more numerous over the interior this afternoon. Frequent cloud to ground lightning is the primary threat. Wind: Isolated strong thunderstorms may develop over eastern portions of South Florida and produce wind gusts to 50 mph. Flooding: Heavy rainfall from slow-moving thunderstorms may induce localized flood in eastern coast urban areas. Temperatures: Daytime heat indices across much of South Florida will be between 105 and 107F, especially over Collier and Palm Beach counties. Highest values will occur late morning through mid- afternoon. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Thunderstorms are likely each afternoon, especially over western interior sections of South Florida. Frequent cloud to ground lightning is the primary threat, although locally heavy rainfall is also possible. Daytime heat indices Friday and perhaps Saturday will range between 105 and 107 degrees across most of South Florida. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. KONARIK
In the hours before
Special weather statement, Jul 26, 4:00 PM EDT, 2 hours 21 minutes before
Special Weather Statement National Weather Service Miami FL 400 PM EDT THU JUL 26 2018 FLZ073-173-174-262045- Far South Miami-Dade County FL-Inland Miami-Dade County FL- Coastal Miami Dade County FL- 400 PM EDT THU JUL 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MIAMI-DADE COUNTY UNTIL 445 PM EDT... * At 359 PM EDT, National Weather Service meteorologists were tracking strong thunderstorms along a line extending from near Intersection Krome And Kendall Drive to Homestead. These storms were nearly stationary. * Winds in excess of 45 mph possible with these storms. * Locations impacted include... Homestead, Homestead Miami Speedway, Homestead General Airport, The Redland, Florida City, Homestead Base, Naranja, Richmond West, Country Walk, Kendale Lakes, Leisure City, Intersection Krome And Kendall Drive, Goulds, The Hammocks, The Crossings, Princeton, Everglades National Park, Kendall West, Inlikita and Three Lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Frequent cloud to ground lightning is occurring with these storms. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2572 8041 2545 8038 2543 8056 2573 8064 TIME...MOT...LOC 1959Z 305DEG 2KT 2565 8051 2547 8047 BAXTER
Special weather statement, Jul 26, 6:11 PM EDT, 10 minutes before
Special Weather Statement National Weather Service Miami FL 611 PM EDT THU JUL 26 2018 FLZ067-068-262300- Inland Palm Beach County FL-Metro Palm Beach County FL- 611 PM EDT THU JUL 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PALM BEACH COUNTY UNTIL 700 PM EDT... * At 611 PM EDT, National Weather Service meteorologists were tracking strong thunderstorms along a line extending from near Loxahatchee Groves to 13 miles west of Loxahatchee NWR. Movement was northeast at 5 mph. * Small hail, excessive cloud-to-ground lightning, and wind gusts up to 50 mph possible with these storms. * Locations impacted include... West Palm Beach, Wellington, Palm Beach Gardens, Riviera Beach, Royal Palm Beach, Loxahatchee Groves, Lion Country Safari Park, The Acreage, Golden Lakes and Loxahatchee NWR. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2681 8010 2642 8030 2643 8054 2682 8042 TIME...MOT...LOC 2211Z 218DEG 6KT 2675 8030 2645 8044 BAXTER
Special weather statement, Jul 26, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
621 PM EDT THU JUL 26 2018
FLZ063-262230-
Glades FL-
621 PM EDT THU JUL 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GLADES COUNTY UNTIL
630 PM EDT...
* At 621 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Buckhead Ridge, moving
northeast at 5 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Buckhead Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2720 8094 2719 8091 2718 8091 2717 8090
2717 8088 2715 8087 2714 8087 2720 8083
2718 8080 2704 8098 2706 8103 2721 8107
2721 8094
TIME...MOT...LOC 2221Z 218DEG 6KT 2720 8095
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:00 PM EDT | Special Weather Statement | MFL | Miami-Dade | 45 min |
| Jul 26, 6:11 PM EDT | Special Weather Statement | MFL | Palm Beach | 49 min |
| Jul 26, 7:10 PM EDT | Special Weather Statement | MFL | Palm Beach | 35 min |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.